MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id 105-5091-150 (lot: d026123); implant date n/a; explant date n/a product id apb-1.5-3-3d-es (lot: 230462914); implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that one echelon catheter was perforated from the microguidewire and another echelon catheter and axium coil encountered resistance.The patient was undergoing stent assisted coil embolization for treatment of an amorphous, unruptured aneurysm located in the left i nternal carotid artery in the posterior communicating artery section with a max diameter of 4 mm and a 1.9 mm neck diameter.The accessed vessel was the right femoral artery with a diameter of 5.72 mm.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that after shaping the echelon microcatheter, the micro guidewire was advanced.However, when the micro guidewire was about to exit the tip of the microcatheter, it perforated near the distal mark point of the microcatheter.Therefore, the micro guidewire had to be withdrawn and the microcatheter was replaced.It was reported the catheter was punctured in the distal section of the catheter.There was no friction or difficulty during insertion of the guidewire/stylet.Aside from the puncture, there was no damage to the catheter.There was no kink or damage on the guidewire/pushwire/stylet.It was reported that after another echelon microcatheter was positioned, the first coil used was a ton-bridge phoenix coil (1.5mm - 4cm), but due to high delivery resistance, it could not be advanced and had to be withdrawn.It was then replaced with a ton-bridge phoenix coil (1.5mm * 3cm), but delivery resistance remained high and the coil could not exit the microcatheter, so it was also withdrawn.After that, an apb-1.5-3-3d-es coil was used instead, although delivery resistance was high, the coil was able to exit the microcatheter, but its shape changed to a two-dimensional configuration and could not be used, so it was entirely withdrawn.A headway microcatheter was used instead to continue the treatment.It was reported there was catheter resistance in the middle section.The axium coil was stuck in the proximal section of the catheter.The implant was pushed smoothly out from the introducer sheath.The coil was damaged.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a ton-bridge medical silver snake guide catheter and synchro 14 guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the causes of the catheter perforation, resistance, and coil damage were not determined.A continuous saline flush was administered and maintained as indicated in the ifu.After removal, the shape of the spring coil was observed to be irregular.No issues were identified that resulted in the damage found.
 
Additional Manufacturer Narrative
Product analysis as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: no damages or irregularities were found with the echelon-10 hub.No bends or kinks were found with the echelon-10 catheter body.The distal ~2.0cm of the micro catheter appears to be steam shaped.The distal tip and distal marker band were found ovalized.No breaks were found throughout the length of the micro catheter.Testing/analysis: the echelon-10 total length was measured to be ~155.6cm and the usable length was measured to be ~148.1cm, which is within specification (specification: total (ref) = 155cm; usable = 147.0 cm ± 1.5cm).The echelon-10 micro catheter was flushed, water exited from the distal tip only.An in-house 0.016¿ mandrel was inserted into the hub, through the micro catheter body and out the distal end with resistance encountered at the ovalized distal marker band/distal tip.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter puncture (gw/stylet¿ could not be confirmed.No ruptures or punctures were found along the length of the echelon-10 micro catheter, and no leaking was observed when flushed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23905326
Report Number2029214-2025-02685
Device Sequence Number21338226
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public(01)00847536005969(17)270317(10)D026123
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberD026123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer12/30/2025
01/30/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/27/2026
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age60 YR
Patient SexFemale